CSN Login
Members Online: 5

You are here

visit with onc this morn. #3 of 3 mos check up. Something felt at top of vagina.Should I be freking out?

kanary01's picture
kanary01
Posts: 21
Joined: Jun 2009

I don't post alot on here but I do follow the posts and prayer for you all..Linda, Diane, Connie you guys are so brave. All of you women are and I get so much hope and strength from you all. This morning I had my pap and the doc was down there an awful long time and she said don't worry I am just trying to stop the bleeding. I didn't think much if it. When she was done she said that she wanted to have my onc (she was his resident or whatever) come in to look at something. he came in and examined me and said to her "yes I feel what you are talking about"..OK so I am scared by that..and he tells me that he feels something at the top of the vagina. He says he doesn't want to wait 3 mos to see me again..but will see me in 2 mos and if it is any bigger he will do a biospy. I ask him should I be worried? He says no don't worry it may be just scaring from the rads. I had both internal and external..My C125 was 4 but it has been 4-5 all through Chemo and never gone higher. I never had a C125 taken before chemo so it may not be a good amrker for me anyway..is that right?? Ok, you all know I am thinking this is not good. I will be a year out of treatment on Oct. 29 and I have been very stressed out as that date nears (I don't know why) I have been living my life not planning things too far in advance..Then one day I read I think it was Connie who put her IP schedule up and it included a trip to France..I though I have to stop stressing over everything and live my life so I booked a cruise for May of 2011..I was very pround of myself now I am back to not quite basket case status. Has anyone ever had this happen during a pap???

Kaleena's picture
Kaleena
Posts: 2033
Joined: Nov 2009

Kanary:

All types of radiation can cause scarring. You said you had internal radiation? How many sessions? Also, have you been using a dialator? If not, the thickening or what they are feeling can definitely be scarring.

I would not stop doing things. Look forward to going on your cruise. Also, if they want to do tests and stuff, make sure you tell them you have plans to travel. Most tests and stuff can be worked around it.

Last July, on an internal exam, they felt something on me which was attached to the uterine wall. I needed to have a biopsy, I waited until after my cruise in September. I did get a biopsy in October (which came back positive), but after several doctor visits, second opinions, negative scans, etc., I had it removed by a different surgeon and it was all negative/clear! So please do get too stressed over it. Also, my CA125 was not a marker for me.

Also, if it is worrying you too much and you don't feel you can wait the two months, ask to get the biopsy sooner. You can make yourself sick worrying about it. Or ask for a PET scan. You never mentioned whether or not you had any scans, CT, PET/CT, PET and/or MRI. But by all means don't put off going places.

My best to you.

Kathy

P.S. We just got back from another cruise at the end of July from the Western Caribbean. Just a wonderful, wonderful time!

kanary01's picture
kanary01
Posts: 21
Joined: Jun 2009

Kaleena, I have never had a CT or Pet scan. I had an MRI before surgery in April 2009 and none since. I had 25 abdomen rads 26 pelvis external and 4 internal rads. I had 6 cycles of chemo 3 before Rad and 3 after. I really have not been using the dialator like I should and still have some blood during sex..so maybe I shoudl use that more?? I have never been on a cruise and really did get the push from here to do it. I booked it last week. I am going to try not to worry but I know I will. Thanks for the response..

lindaprocopio's picture
lindaprocopio
Posts: 2022
Joined: Oct 2008

My gyne-onc told me that a recurrence on the vaginal cuff is very UNLIKELY if you have had brachy. But brachy can cause some damage at the cuff and that is probably what they are seeing, not cancer. At one time I even had some BLEEDING (just spotting but still scary) and hurried in for an exam, but it was nothing. The tissues get very thin and tear easily due to lack od estrogen. Do you know if you are ER- or PR- ? I had tissue assays done that show that my cancer is not hormone receptive, so I can use a hormone cream with my dilator that helps tremendously with vaginal issues. I use my dilator DAILY even now 14 months since my last brachy, even if I 'get lucky'. I think it helps and is worth the small effort and 10 minutes each day.

Try not to worry. I'd be more worried if you HADN'T had brachytherapy. But I'll bet this is radiation damage and will heal itself.

kanary01's picture
kanary01
Posts: 21
Joined: Jun 2009

Linda my path report says "postive for estrogen receptor" and "postive for progesterone receptor". I hope you are right and I really respect your opinion. I follow your posts and I know how much research you do. I went to four doctors in complaining of what I now know were signs of Edo cancer..and the last one (the one I saw today) was an onc and even he did told me he did not believe that I had Cancer...but I pushed and pushed until he did a hysterectomy and found the cancer..Anyway that was one of the first things that went through my head today...Thanks for listening. I am going to start using that dilator everyday and try not to worry...

Subscribe to Comments for "visit with onc this morn.  #3 of 3 mos check up. Something felt at top of vagina.Should I be freking out?"